Document Detail


Heparin-induced hyperkalemia.
MedLine Citation:
PMID:  3317900     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We have described three patients with diabetes and renal insufficiency who had hyperkalemia during heparin therapy. These cases lend support to previous findings, and emphasize the clinical importance of this entity. We believe that heparin-induced hyperkalemia is a potentially life-threatening problem that is more common than previously appreciated. We suggest that in high-risk patients (ie, those with diabetes and/or renal insufficiency) serum potassium be monitored frequently during heparin therapy.
Authors:
E H Busch; H O Ventura; C J Lavie
Publication Detail:
Type:  Case Reports; Journal Article; Review    
Journal Detail:
Title:  Southern medical journal     Volume:  80     ISSN:  0038-4348     ISO Abbreviation:  South. Med. J.     Publication Date:  1987 Nov 
Date Detail:
Created Date:  1987-12-21     Completed Date:  1987-12-21     Revised Date:  2005-11-16    
Medline Journal Info:
Nlm Unique ID:  0404522     Medline TA:  South Med J     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  1450-1     Citation Subset:  AIM; IM    
Affiliation:
Department of Anesthesiology, Ochsner Clinic, New Orleans, La. 70121.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Aged
Diabetes Complications
Female
Heparin / adverse effects*,  therapeutic use
Humans
Hyperkalemia / chemically induced*
Male
Middle Aged
Risk Factors
Thrombophlebitis / prevention & control
Chemical
Reg. No./Substance:
9005-49-6/Heparin

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Fatal group B streptococcal empyema in an adult.
Next Document:  Privatisation of South African health services--are the underlying assumptions correct?